Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 23, 2011, 7:12 AM MST. It took effect at Feb 23, 2011, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 7:12 AM MST (14:12 UTC)
- In effect from
- Feb 23, 2011, 12:00 PM MST
- Expired
- Feb 23, 2011, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
504 WWUS85 KABQ 231412 RFWABQ FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 712 AM MST WED FEB 23 2011 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... DRY AIR...SIGNIFICANT INSTABILITY AND GUSTY WINDS WILL IMPACT THE EAST CENTRAL PLAINS BOTH THIS AND THURSDAY AFTERNOON. THUS...A RED FLAG WARNING IS IN EFFECT FOR THE EAST CENTRAL PLAINS FOR THIS AFTERNOON AND THAT SAME AREA REMAINS UNDER A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON. HIGH TEMPERATURES WILL RANGE BETWEEN 5 TO 10 DEGREES ABOVE NORMAL ACROSS PORTIONS OF THE PLAINS TODAY...COOLING JUST A FEW DEGREES THURSDAY. NMZ108-240100- /O.UPG.KABQ.FW.A.0003.110223T1900Z-110224T0100Z/ /O.NEW.KABQ.FW.W.0005.110223T1900Z-110224T0100Z/ /O.CON.KABQ.FW.A.0004.110224T1900Z-110225T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 712 AM MST WED FEB 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS EXCEEDING 35 MPH. * RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITIES BETWEEN 6 AND 13 PERCENT. * TIMING...THE MOST CRITICAL CONDITIONS WILL BE FOUND BETWEEN 2 TO 5 PM MST NEAR AND SOUTH OF INTERSTATE 40 BETWEEN SANTA ROSA AND TUCUMCARI. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 43
2 follow-up statements
389 WWUS85 KABQ 232132 RFWABQ FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 232 PM MST WED FEB 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM MST TODAY FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY FOR EAST OF THE CENTRAL MOUNTAINS TO THE TEXAS STATE LINE DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR THE LOWER AND MIDDLE RIO GRANDE VALLEY...PORTIONS OF THE WEST CENTRAL AND CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND THE ENTIRE EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... CRITICAL FIRE WEATHER PERIOD EXPECTED OVER THE NEXT SEVERAL DAYS. THIS WILL CULMINATE ON SATURDAY WITH A POSSIBLE SIGNIFICANT FIRE WEATHER GROWING EVENT WHICH INCLUDES EFFECTS TO A GOOD CHUNK OF THE FORECAST AREA. BREEZY TO LOCALLY WINDY CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE EAST CENTRAL PLAINS THROUGH THE REMAINDER OF THE AFTERNOON AND THIS WILL BE COMBINED WITH SINGLE DIGIT HUMIDITY VALUES. WINDS WILL TURN MORE WESTERLY ON THURSDAY AS THE PACIFIC TROUGH PASSES OVER THE STATE. WINDS ON THURSDAY WILL BE MOST GUSTY ALONE A LINE FROM CLINES CORNERS TO CLOVIS. THE LOWEST HUMIDITY WILL BE FOUND ACROSS THE SOUTHEAST PLAINS ALTHOUGH NOT AS CRITICALLY LOW AS WHAT WAS OBSERVED TODAY THANKS TO SOME COOLING. CRITICAL CONDITIONS ARE EXPECTED TO EXPAND ACROSS THE ENTIRE EASTERN PLAINS ON FRIDAY AS THE FLOW ALOFT REMAINS STRONG. WINDY CONDITIONS WILL BE COMBINED WITH 5 TO 10 DEGREE ABOVE NORMAL TEMPERATURES AND A STRENGTHENING DRY SLOT ALOFT. THIS DRY SLOT WILL ALLOW MUCH DRIER AIR TO REACH THE SURFACE AND PROVIDE SINGLE DIGIT HUMIDITY VALUES BACK TO THE AREA. THE MOST INTENSE CRITICAL FIRE WEATHER DAY APPEARS TO BE ON SATURDAY. STRONG WINDS ALOFT...COMBINED WITH VERY STEEP LAPSE RATES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES AND A VERY STRONG DRY SLOT ARE EXPECTED ON THIS DAY. THIS INCLUDES EFFECTS TO AREAS SUCH AS THE RIO GRANDE VALLEY WHICH HAVE NOT SEEN THESE TYPES OF CONDITIONS SO FAR THIS WINTER. TIMING OF THE PACIFIC WAVE APPROACH WILL BE CRUCIAL AS TO WHERE THE MOST CRITICAL CONDITIONS WOULD OCCUR. NMZ108-240100- /O.UPG.KABQ.FW.A.0004.110224T1900Z-110225T0100Z/ /O.NEW.KABQ.FW.W.0006.110224T1900Z-110225T0200Z/ /O.NEW.KABQ.FW.A.0005.110225T1800Z-110226T0200Z/ /O.NEW.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/ /O.CON.KABQ.FW.W.0005.000000T0000Z-110224T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 232 PM MST WED FEB 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS BETWEEN 35 TO 50 MPH. STRONGEST WINDS ARE EXPECTED ON FRIDAY AND SATURDAY. * RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITIES BETWEEN 5 AND 13 PERCENT. * TIMING...THE MOST CRITICAL CONDITIONS EACH DAY WILL TYPICALLY BE FOUND BETWEEN 2 TO 5 PM MST ALTHOUGH THE LONGEST CRITICAL PERIOD IS EXPECTED TO BE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-104-107-240100- /O.NEW.KABQ.FW.A.0005.110225T1800Z-110226T0200Z/ /O.NEW.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 232 PM MST WED FEB 23 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS BETWEEN 35 TO 50 MPH ARE POSSIBLE. * RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 8 TO 15 PERCENT. * TIMING...THE MOST CRITICAL CONDITIONS EACH DAY WILL TYPICALLY BE FOUND BETWEEN 2 TO 5 PM MST ALTHOUGH THE LONGEST CRITICAL PERIOD IS EXPECTED TO BE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ106-109-240100- /O.NEW.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 232 PM MST WED FEB 23 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS BETWEEN 35 TO 50 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 6 TO 15 PERCENT WITH THE LOWEST READINGS FOUND ACROSS THE LOWER RIO GRANDE VALLEY. * TIMING...THE MOST CRITICAL CONDITIONS WILL BE FOUND BETWEEN 2 TO 5 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 50
490 WWUS85 KABQ 240044 RFWABQ FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 PM MST WED FEB 23 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY FOR EAST OF THE CENTRAL MOUNTAINS TO THE TEXAS STATE LINE DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY FOR THE LOWER AND MIDDLE RIO GRANDE VALLEY...PORTIONS OF THE WEST CENTRAL AND CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK AND THE ENTIRE EASTERN PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... CRITICAL FIRE WEATHER PERIOD EXPECTED OVER THE NEXT SEVERAL DAYS. THIS WILL CULMINATE ON SATURDAY WITH A POSSIBLE SIGNIFICANT FIRE WEATHER GROWING EVENT WHICH INCLUDES EFFECTS TO A GOOD CHUNK OF THE FORECAST AREA. WINDS WILL TURN MORE WESTERLY ON THURSDAY AS THE PACIFIC TROUGH PASSES OVER THE STATE. WINDS ON THURSDAY WILL BE MOST GUSTY ALONG A LINE FROM CLINES CORNERS TO CLOVIS. THE LOWEST HUMIDITY WILL BE FOUND ACROSS THE SOUTHEAST PLAINS ALTHOUGH NOT AS CRITICALLY LOW AS WHAT WAS OBSERVED TODAY THANKS TO SOME COOLING. CRITICAL CONDITIONS ARE EXPECTED TO EXPAND ACROSS THE ENTIRE EASTERN PLAINS ON FRIDAY AS THE FLOW ALOFT REMAINS STRONG. WINDY CONDITIONS WILL BE COMBINED WITH 5 TO 10 DEGREE ABOVE NORMAL TEMPERATURES AND A STRENGTHENING DRY SLOT ALOFT. THIS DRY SLOT WILL ALLOW MUCH DRIER AIR TO REACH THE SURFACE AND PROVIDE SINGLE DIGIT HUMIDITY VALUES BACK TO THE AREA. THE MOST INTENSE CRITICAL FIRE WEATHER DAY APPEARS TO BE ON SATURDAY. STRONG WINDS ALOFT...COMBINED WITH VERY STEEP LAPSE RATES...ABOVE TO WELL ABOVE NORMAL TEMPERATURES AND A VERY STRONG DRY SLOT ARE EXPECTED ON THIS DAY. THIS EFFECTS AREAS SUCH AS THE RIO GRANDE VALLEY WHICH HAVE NOT SEEN THESE TYPES OF CONDITIONS SO FAR THIS WINTER. TIMING OF THE PACIFIC WAVE WILL BE CRUCIAL AS TO WHERE THE MOST CRITICAL CONDITIONS WOULD OCCUR. NMZ108-241500- /O.EXP.KABQ.FW.W.0005.000000T0000Z-110224T0100Z/ /O.CON.KABQ.FW.W.0006.110224T1900Z-110225T0200Z/ /O.CON.KABQ.FW.A.0005.110225T1800Z-110226T0200Z/ /O.CON.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 544 PM MST WED FEB 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS BETWEEN 35 TO 50 MPH. STRONGEST WINDS ARE EXPECTED ON FRIDAY AND SATURDAY. * RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITIES BETWEEN 5 AND 13 PERCENT. * TIMING...THE MOST CRITICAL CONDITIONS EACH DAY WILL TYPICALLY BE FOUND BETWEEN 2 TO 5 PM MST ALTHOUGH THE LONGEST CRITICAL PERIOD IS EXPECTED TO BE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-104-107-241500- /O.CON.KABQ.FW.A.0005.110225T1800Z-110226T0200Z/ /O.CON.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 544 PM MST WED FEB 23 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS BETWEEN 35 TO 50 MPH ARE POSSIBLE. * RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 8 TO 15 PERCENT. * TIMING...THE MOST CRITICAL CONDITIONS EACH DAY WILL TYPICALLY BE FOUND BETWEEN 2 TO 5 PM MST ALTHOUGH THE LONGEST CRITICAL PERIOD IS EXPECTED TO BE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ106-109-241500- /O.CON.KABQ.FW.A.0006.110226T1700Z-110227T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 544 PM MST WED FEB 23 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS BETWEEN 35 TO 50 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 6 TO 15 PERCENT WITH THE LOWEST READINGS FOUND ACROSS THE LOWER RIO GRANDE VALLEY. * TIMING...THE MOST CRITICAL CONDITIONS WILL BE FOUND BETWEEN 2 TO 5 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ DPORTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 23, 3:21 AM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Feb 23, 3:21 AM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 AM MST WED FEB 23 2011 .DISCUSSION... CLOSED LOW ALOFT JUST OFFSHORE OF SAN DIEGO COMBINED WITH ROUND BOTTOM TROUGH MOVING THROUGH NECK OF THE CLOSED LOW SUPPORTING BROAD WEST TO SOUTHWEST FLOW ACROSS NEW MEXICO. SURFACE HIGH PARKED OVER SOUTHWEST COLORADO WITH COMPANION TROUGH EXTENDING FROM SOUTHEAST COLORADO ACROSS EASTERN NEW MEXICO TO THE BIG BEND COUNTRY OF WEST TEXAS. SOME OVERNIGHT BREEZINESS CONTINUING OVER THE USUAL SPOTS IN THE CENTRAL MOUNTAIN CHAIN...AND OVER THE SANGRE DE CRISTO MOUNTAINS. MODELS...IN REASONABLE AGREEMENT THROUGH THE END OF THE WORK WEEK WITH SOME TIMING AND PLACEMENT DIFFERENCES EMERGING HEADING INTO THE WEEKEND. SAN DIEGO CLOSED LOW WILL OPEN INTO A WAVE TODAY AND SLIDE RAPIDLY EASTWARD THROUGH TONIGHT TO LIE OVER CENTRAL TEXAS ON THURSDAY. STORM COILING UP OVER PUGET SOUND EARLY THURSDAY WILL START RAPID SOUTHWARD DIG TO NORTHERN CALIFORNIA LATE FRIDAY AND TO SOUTHERN CALIFORNIA ON SATURDAY. SIGNIFICANT UPSTREAM DIFFERENCES THROUGH THIS PERIOD...WITH GFS AND ECMWF MODELS RUNNING AHEAD OF NAM. LATE FRIDAY CLOSED LOW OVER SAN FRANCISCO PER GFS AND ECMWF SOLUTION...BUT NAM HANGING BACK WITH SYSTEM ONLY OFF THE SOUTHERN OREGON COAST AND APPEARS TO BE THE OUTLIER ON THIS TRACK. GFS AND ECMWF PUT CLOSED LOW OVER THE SOUTHERN CALIFORNIA DESERTS LATE SATURDAY...BUT THESE TWO SOLUTIONS STARTING TO DIVERGE HEADING INTO SUNDAY. BOTH PUSH SYSTEMS EASTWARD ACROSS NEW MEXICO...WITH GFS RUNNING ABOUT 12 HOURS AHEAD OF ECMWF. GFS HAS SYSTEM OVER THE TEXAS PANHANDLE SUNDAY MIDDAY PUTTING NORTHWEST FLOW OVER NEW MEXICO IN ITS WAKE...WHILE ECMWF HAS SYSTEM OVER THE FOUR CORNERS WITH SOUTHWEST FLOW OVER NEW MEXICO OUT AHEAD OF THE SYSTEM. CANADIAN GEM A TIEBREAKER AND CONVENIENTLY LIES ABOUT HALF WAY BETWEEN THE ECMWF AND GFS POSITIONS WITH SLIGHT TILT TO THE FASTER GFS. FULLY EXPECT WEEKEND CONFUSION WILL ACHIEVE BETTER CONVERGENCE IN FUTURE RUNS...AND THESE WILL BE WATCHED CLOSELY FOR NOW.ONCE PAST THE WEEKEND...ALL SOLUTIONS LEAVE NEW MEXICO IN NORTHWEST FLOW TO START THE WORK WEEK...AND BACK THIS TO ZONAL ON TUESDAY. QUICK HITTER DISTURBANCE ZINGS EASTWARD THROUGH THE FLOW ON TUESDAY ACROSS NEW MEXICO BEFORE WEAK RIDGING ARRIVES ACROSS MIDWEEK AND BEYOND. NEAR TERM...TODAY THROUGH SATURDAY...CONTINUED COOL IN THE WEST AND WARM IN THE EAST...WITH BREEZY SOUTHWEST WINDS ACROSS ALL BUT THE NORTHERN TIER OF THE STATE...WITH STRONGEST WINDS ALONG AND SOUTH OF INTERSTATE 40 ACROSS THE EASTERN AND SOUTHEAST PLAINS. LOW HUMIDITIES IN THESE AREAS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. SURFACE LOW SETTING UP BETWEEN CLAYTON AND TUCUMCARI WILL CIRCULATE SOME COOLER AIR INTO THE NORTHEAST CORNER OF THE STATE...BUT NOT EXPECTING THIS COOL FRONT FROM WORKING VERY FAR SOUTH OR WEST. SAN DIEGO SYSTEM WILL START EASTWARD MOVE LATE TODAY AND ARRIVE NEAR THE FOUR CORNERS BY THIS EVENING. INCREASING CLOUDS AND SHOWERS NORTH AND WEST WILL REMAIN MAINLY WEST OF INTERSTATE 25...WITH REDUCED COVERAGE SOUTH OF INTERSTATE 40. ALTHOUGH SNOW LEVELS WILL DROP FAIRLY CLOSE TO THE SURFACE...SOME LACK OF MOISTURE WILL KEEP SNOW ACCUMULATIONS ON THE LIGHT SIDE TONIGHT...AND MOST OF THIS OVER THE NORTHERN MOUNTAINS AND THE CONTINENTAL DIVIDE. FOR THURSDAY...TROUGH SLIDING EASTWARD ACROSS CENTRAL NEW MEXICO DURING THE DAY AND THEN TO THE TEXAS PANHANDLE BY THURSDAY EVENING. FLOW ALOFT SWINGING AROUND TO THE NORTHWEST AND REMAINING STRONG...WITH WINDY CONDITIONS IN THE LEE OF THE CENTRAL MOUNTAIN CHAIN ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. CONTINUED DRY CONDITIONS WILL SET UP ANOTHER AFTERNOON OF CRITICAL FIRE WEATHER CONDITIONS. SHOWER COVERAGE TAPERING OFF AND REDUCING IN AREA...REMAINING OVER THE NORTHERN AND SANGRE DE CRISTO MOUNTAINS FOR THE MOST PART...WITH ANOTHER DUSTING TO AN INCH OF SNOW BY THURSDAY EVENING. STRONG FLOW ALOFT WILL START BACKING RAPIDLY THURSDAY NIGHT...WITH SURFACE LOW SETTING UP OVER NORTHEAST NEW MEXICO. THURSDAY TEMPERATURES FALLING BELOW NORMAL FOR ALL BUT THE EASTERN AND SOUTHEASTERN PLAINS. FOR FRIDAY...TEMPERATURES RETURNING BACK TOWARD NORMAL ON BALANCE...BUT REMAINING COOL OVER THE NORTHWEST...AND WARMER THAN NORMAL OVER THE EAST AND SOUTH. RAPIDLY DEEPENING SURFACE LOW OVER NORTHEAST NEW MEXICO SETTING UP ANOTHER WINDY DAY ACROSS THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN PLAINS. SHOWER COVERAGE MAINLY OVER THE NORTHERN MOUNTAINS WITH COVERAGE AND INTENSITY INCREASING IN AREA FRIDAY NIGHT. FOR SATURDAY...MODEL DIFFERENCES IMPACTING FORECAST CONFIDENCE...BUT HAVE GONE WITH CLOSED LOW OVER THE CALIFORNIA DESERTS AND RAPIDLY DEEPENING SURFACE LOW OVER THE HEART OF NEW MEXICO. SATURDAY SNOW COVERAGE MAINLY AN INCH OR TWO OVER THE NORTHWEST QUARTER OF THE STATE...BROADLY NORTH AND WEST OF GALLUP TO TAOS LINE. FAIRLY FLAT TEMPERATURE PROFILE FOR SATURDAY WITH LITTLE CHANGE TO COOL WEST WARM EAST CONFIGURATION. RAPID DEEPENING OF SURFACE LOW WITH VERY STRONG WINDS ALOFT ALREADY PUSHING FORECAST WELL INTO WIND ADVISORY CRITERIA OVER THE EASTERN PLAINS AND LOWER RIO GRANDE VALLEY IN ANOTHER VERY WINDY DAY. OUTLOOK...SUNDAY THROUGH TUESDAY...LEFTOVER CONFIDENCE ISSUES FOR SUNDAY AS GFS OUTPACES ECMWF ACROSS NEW MEXICO...CLOSED LOW PLOWING EASTWARD ACROSS THE FOUR CORNERS AND NORTHERN NEW MEXICO WITH SURFACE LOW BOMBING RAPIDLY OVER THE OKLAHOMA PANHANDLE SATURDAY AFTERNOON WILL RATCHET SURFACE PRESSURE GRADIENT EVER TIGHTER FOR A VERY WINDY ENDING TO THE WEEKEND...AND SUNDAY FORECAST PUSHING WINDS SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25 INTO HIGH WIND WARNING COUNTRY FOR THE AFTERNOON. RIDGE BUILDING IN MONDAY WILL EJECT POWERFUL STORM SYSTEM INTO THE SOUTHERN PLAINS...AS TRAILING WEAK RIDGE HELPS DROP WIND SPEEDS MONDAY AND ALLOWS GENTLE WARMING. QUICK DISTURBANCE IN RIDGE FLOW APPROACHING NEW MEXICO ON TUESDAY TO BRING WIND SPEEDS UP A LITTLE...AS SURFACE LOW REDEVELOPS OVER THE NORTHEAST CORNER OF THE STATE...BUT THIS HAS LITTLE MOISTURE TO WORK AND MAY CONTRIBUTE A SPOTTY SHOWER OR TWO AT BEST. SHY && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS ACROSS ALL BUT THE VCNTY OF ROOSEVELT COUNTY EARLY TO MID MORNING TODAY WHERE SOME MVFR CIGS WILL BE PRESENT AND NW THIRD OF THE STATE WHICH WILL SEE SOME MVFR AND PERHAPS EVEN LOCALIZED IFR CIGS AND SOME SPOTTY LIGHT PCPN AFTER ABOUT 02Z. EXPECT SOME MT OBSCURATIONS AS WELL IN THE LATTER AREA DURING THIS TIME PERIOD. WINDS WILL BE GUSTY AT TIMES THIS AFTN WITH SOME GUSTS BETWEEN 30 AND 37 KTS POSSIBLE AT LVS...SRR...CQC AND POSSIBLY EASTWARD IN VCNTY OF THE INTERSTATE 40 CORRIDOR. EVEN STRONGER GUSTS ARE POSSIBLE BY THU AFTN IN THIS SAME GENERAL AREA. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 43 && .FIRE WEATHER... WINDS TO PICK UP ACROSS THE FORECAST AREA ON WEDNESDAY WITH MOST EMPHASIS ACROSS E HALF OF THE STATE. THIS WILL CORRESPOND WITH STEEPING LAPSE RATES AND FEW IF ANY CLOUDS. TEMPERATURES WILL REMAIN ABOVE NORMAL ACROSS THE EASTERN PLAINS ON WEDNESDAY. MOST CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ALONG AND SOUTH OF INTERSTATE 40...MAINLY GUADALUPE AND DE BACA COUNTIES ON EAST. SO HAVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING THIS AFTERNOON FOR ZONE 108. HUMIDITY RECOVERIES WILL BE POOR TO MODERATE ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS WEDNESDAY NIGHT. AS WEAKENING LOW PRESSURE SYSTEM ALOFT APPROACHES CLOUD COVER TO INCREASE MARKEDLY ACROSS MAINLY NW THIRD TO HALF OF NM LATER THIS AFTN INTO EARLY THU WITH SOME LIGHT SHOWER ACTIVITY EXPECTED FOR NW THIRD. THIS TO BE SNOW FOR MTNS AND RAIN OR RAIN SNOW MIX CHANGING MOSTLY TO SNOW IN THE LOWLANDS. BUT WIDESPREAD WETTING AMOUNTS ARE NOT EXPECTED...ONLY IN VERY LOCALIZED CASES. MOST OF WHAT PCPN DOES OCCUR LATE WED SHOULD DIMINISH BY OR DURING DAY THU. HUMIDITY VALUES WILL IMPROVE SOME THERE WED NIGHT INTO THU NIGHT...BUT ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS WILL BE MUCH LOWER AND IN THE CRITICAL RANGE FOR THE NEXT FEW AFTNS. THIS WILL BE COMBINED WITH ANOTHER ROUND OF GUSTIER WINDS...ESPECIALLY NEAR A LINE FROM CLINES CORNERS TO CLOVIS. THUS EARLIER POSTED FIRE WEATHER WATCH FOR THU AFTN WILL BE MAINTAINED BUT NOT YET UPGRADED. THIS PATTERN DOESNT REPRESENT A CLASSIC OR SIGNIFICANT FIRE WEATHER GROWING EVENT DUE TO A COOLING TREND ON THAT DAY BUT STILL WORTHY OF LOOKING AT AS LAPSE RATES WILL REMAIN STEEP ACROSS THE SOUTHEAST THIRD. MID LEVEL WINDS LOOK TO BE FAIRLY STRONG FOR THE END OF THE WEEK...ACCOMPANIED BY A DEVELOPING SURFACE LOW TO THE LEE OF THE COLORADO ROCKIES WHICH WILL DROP TOWARD FAR NE NM OR JUST TO THE E. THIS INCLUDES DOWNSLOPING SFC WIND FLOW OFF THE CENTRAL MOUNTAINS AND DECENT LAPSE RATES. THUS...ANOTHER CRITICAL FIRE WEATHER EVENT WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS PORTIONS OF THE EASTERN PLAINS. TEMPERATURES SHOULD BE WARMER AREAWIDE. THE STRONGEST WINDS WILL BE FOUND ALONG AND EAST OF THE CENTRAL MOUNTAINS BUT LOOK FOR A BREEZIER FLOW ACROSS WESTERN AND CENTRAL AREAS AS WELL. MODELS STILL GENERALLY POINTING TO MID LEVEL DRY INTRUSION ON FRIDAY BUT WILL MONITOR THIS. CONFIDENCE IS AT LEAST MODERATE FOR THIS PERIOD. UNSETTLED WEATHER IN THE FORM OF A PACIFIC TROUGH COULD IMPACT NEW MEXICO SUNDAY INTO EARLY NEXT WEEK. MODELS ARE INDICATING A FIRE WEATHER SLOWING EVENT FOR THAT PERIOD ACROSS THE NW HALF...BUT STILL MAY SEE CRITICAL CONDITIONS PORTIONS OF SE HALF. TRACK OF UPPER LOW AND ASSOCIATED SFC REFLECTION WILL BE MAJOR PLAYER IN WHERE...IF ANY...CRITICAL CONDITIONS DEVELOP FOR THE WEEKEND. VENTILATION THROUGH THE NEXT SEVERAL DAYS SHOULD BE FAIRLY HIGH ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE LOWEST READINGS WILL BE FOUND ACROSS THE FAR NORTHWEST DUE TO INCREASE CLOUD COVER AND LOWER LAPSE RATES THERE. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 27 43 27 / 5 20 10 5 DULCE........................... 46 22 41 20 / 5 30 20 10 CUBA............................ 45 20 41 17 / 5 20 10 5 GALLUP.......................... 45 23 45 24 / 5 20 5 0 EL MORRO........................ 44 20 41 19 / 5 20 5 0 GRANTS.......................... 49 20 44 19 / 5 20 5 0 QUEMADO......................... 49 23 46 24 / 5 10 0 0 GLENWOOD........................ 58 28 57 27 / 5 5 0 0 CHAMA........................... 40 16 39 16 / 5 30 20 10 LOS ALAMOS...................... 48 26 43 25 / 5 20 10 5 PECOS........................... 49 25 46 25 / 0 10 5 0 CERRO/QUESTA.................... 46 20 43 18 / 5 20 20 5 RED RIVER....................... 38 15 36 16 / 5 30 20 5 ANGEL FIRE...................... 41 14 37 16 / 0 20 10 5 TAOS............................ 48 24 44 23 / 5 20 10 5 MORA............................ 48 25 43 23 / 0 10 10 5 ESPANOLA........................ 56 27 49 24 / 0 10 5 0 SANTA FE........................ 52 27 46 25 / 0 10 10 5 SANTA FE AIRPORT................ 54 27 49 26 / 0 10 5 0 ALBUQUERQUE FOOTHILLS........... 55 32 52 29 / 0 5 0 0 ALBUQUERQUE HEIGHTS............. 56 35 53 32 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 57 31 54 29 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 57 33 53 30 / 0 5 0 0 LOS LUNAS....................... 60 30 56 28 / 0 0 0 0 RIO RANCHO...................... 57 33 53 29 / 0 5 0 0 SOCORRO......................... 61 37 60 34 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 52 29 46 27 / 0 10 5 0 TIJERAS......................... 55 31 51 26 / 0 10 5 0 MORIARTY/ESTANCIA............... 54 28 49 27 / 0 5 0 0 CLINES CORNERS.................. 52 29 47 27 / 0 0 0 0 GRAN QUIVIRA.................... 56 33 52 29 / 0 0 0 0 CARRIZOZO....................... 58 35 56 32 / 0 0 0 0 RUIDOSO......................... 52 35 50 35 / 0 0 0 0 CAPULIN......................... 53 24 49 23 / 0 5 0 5 RATON........................... 56 25 52 21 / 0 5 0 5 SPRINGER........................ 58 26 53 25 / 0 5 0 5 LAS VEGAS....................... 53 28 48 29 / 0 5 0 5 CLAYTON......................... 60 25 53 26 / 0 5 0 5 ROY............................. 59 30 54 29 / 0 5 0 5 CONCHAS......................... 66 34 62 33 / 0 5 0 0 SANTA ROSA...................... 64 33 59 34 / 0 0 0 0 TUCUMCARI....................... 67 33 62 33 / 0 5 0 0 CLOVIS.......................... 69 35 62 33 / 0 5 0 0 PORTALES........................ 70 37 63 31 / 0 5 0 0 FORT SUMNER..................... 68 37 63 32 / 0 5 0 0 ROSWELL......................... 74 45 69 35 / 0 5 0 0 PICACHO......................... 67 38 61 33 / 0 5 0 0 ELK............................. 61 35 55 35 / 0 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ108. FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ108. && SHY/43
Hazardous weather outlook, Feb 23, 5:41 AM MST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MST WED FEB 23 2011 NMZ501>540-241300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 541 AM MST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP OVER THE EAST CENTRAL PLAINS EACH DAY THURSDAY THROUGH SUNDAY...WITH WIND SPEEDS INCREASING EACH DAY. WEEKEND WIND SPEEDS MAY REACH DANGEROUS LEVELS...ESPECIALLY ON SUNDAY...OVER CENTRAL AND EASTERN NEW MEXICO. SNOWFALL BEGINNING FRIDAY OVER NORTHERN NEW MEXICO WILL EXPAND EASTWARD TO INTERSTATE 25 AND SOUTHWARD ALONG THE CONTINENTAL DIVIDE AND ACROSS INTERSTATE 40 THROUGH THE WEEKEND. ALTHOUGH HEAVY SNOWFALL IS NOT EXPECTED AT THIS TIME...WEEKEND SNOW ON ROADS MAY CREATE TRAVEL DIFFICULTY OVER NORTHERN AND WESTERN NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:32 PM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
| Feb 23, 2:32 PM MST | Fire Weather Watch | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 24 hr |
| Feb 23, 2:32 PM MST | Red Flag Warning | ABQ | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.